MAUDE Adverse Event Report: DRAEGER MEDICAL SYSTEMS, INC JAUNDICE JM105; JAUNDICE METER/BILIRUBINOMETER

DRAEGER MEDICAL SYSTEMS, INC JAUNDICE JM105; JAUNDICE METER/BILIRUBINOMETER
Catalog Number MU20105
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Codes Jaundice (2187); Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported a jaundice meter 105 that had both low and high readings.The meter had been in use a few months.The customer stated that the tcb readings have been lower than the serum results by 3-4 points with a couple results greater than that, and that the staff would have changed treatment if the users had not collected serum.The staff reportedly calibrate the unit before every use.No adverse patient impact or death was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A complaint was received regarding a draeger jm105 jaundice meter that was providing inconsistent readings when compared to tsb values.No adverse patient impact was reported.The customer provided a data sheet and the answers to the clinical questions and upon review of the limited data they provided, the five eligible readings were low when compared to tsb results.An initial request was made for further data from the customer, but additional readings were not available.In the original email correspondence on (b)(6) 2024 the customer stated that they discovered that the light checker test is not performed before every measurement, but when they did check it, the s value was reading out of range.Several attempts were made to determine how often the user was performing the light checker test, exactly when they realized the s value was out of range and if the user received the "measure reading checker" message when the device was first powered on, but this information was not made available.The device was returned to telford for analysis and according to the engineer's (b)(6) 2024 email, the s value was confirmed to be out of range.A recalibration was recommended and the after-calibration check confirmed that all three values (long, short and delta) were within range on the house checker base.According to the calibration certificate the software test of the device using the calibrated checker sets also shows that the values were within tolerance after the recalibration.The service note confirms that all functions passed, and the device was sent back to the customer.The last calibration of the device was (b)(6) 2023 and the root cause of the meter showing out of range values during the light-checker test and needing recalibration before the 12-month timeframe, is unknown at this time.The ifu explains that the "measure reading checker" will appear each time the device is switched on and cannot be cleared until this light checker test is performed.The ifu further notes, that jm105 values should be periodically compared to serum bilirubin results for quality control purposes and that if values are out of range with the charging base, drager service should be contacted.The jm105 jaundice meter is a screening device to be used with other clinical signs and laboratory measurements before making treatment determinations and is not intended to be used a stand-alone device for diagnosis of hyperbilirubinemia is also stated in several sections of the jm105 instructions for use (ifu).

Brand Name
JAUNDICE JM105
Common Device Name
JAUNDICE METER/BILIRUBINOMETER
Manufacturer (Section D)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA
Manufacturer (Section G)
DRAEGER MEDICAL SYSTEMS, INC.
3135 quarry road
telford PA 18969
Manufacturer Contact
3135 quarry road
telford, PA 18969
9784828529
MDR Report Key20246069
Report Number2510954-2024-00040
Device Sequence Number15279085
Product Code MQM
UDI-Device Identifier04049098000246
UDI-Public(01)04049098000246(11)231211(93)MU20105-25
Combination Product (Y/N)N
PMA/510(K) Number
K133175
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMU20105
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/14/2024
Supplement Date Received by Manufacturer08/14/2024
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/11/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown